You could be reading the full-text of this article now if you...

If you have access to this article through your institution,
you can view this article in

6-Mercaptopurine-induced Recurrent Acute Pancreatitis in Children With Acute Lymphoblastic Leukemia/Lymphoma

Halalsheh, Hadeel MD; Bazzeh, Faiha MD; Alkayed, Khaldoun MD; Salami, Khadra MD; Madanat, Faris MD

Journal of Pediatric Hematology/Oncology:
doi: 10.1097/MPH.0b013e318271c92f
Clinical and Laboratory Observations
Abstract

Two children with acute lymphoblastic leukemia/lymphoma developed recurrent acute pancreatitis during treatment; the etiology was presumed to be secondary to 6-mercaptopurine (6MP). Both had no further attacks after discontinuation of 6MP. Acute pancreatitis secondary to 6MP is extremely rare in acute leukemia/lymphoma although it has been reported in patients with other conditions like inflammatory bowel disease; the reason for this difference is not clearly understood.

Author Information

Department of Pediatric Hematology/Oncology, King Hussein Cancer Center, Amman, Jordan

The authors declare no conflict of interest.

Reprints: Faris Madanat, MD, Department of Pediatric Hematology/Oncology, King Hussein Cancer Center, Queen Rania Al Abdulla Street, P.O. Box 1269, Al-Jubeiha, Amman 11941, Jordan (e-mail: fmadanat@khcc.jo).

Received April 3, 2012

Accepted August 29, 2012

Copyright © 2013 Wolters Kluwer Health, Inc. All rights reserved.